Your browser doesn't support javascript.
loading
Incidence of teicoplanin adverse drug reactions among patients with vancomycin-associated adverse drug reactions and its risk factors
Article | WPRIM | ID: wpr-831861
Responsible library: WPRO
ABSTRACT
Background/Aims@#Teicoplanin can be used as an alternative to vancomycin when treating beta-lactam-resistant gram-positive bacterial infections. Both vancomycin and teicoplanin are associated with relatively high rates of adverse drug reactions (ADRs), including hypersensitivity reactions. There is limited data on teicoplanin-vancomycin cross-reactivity. This study examined the incidence of teicoplanin ADRs and risk factors for cross-reactivity between vancomycin and teicoplanin. @*Methods@#We analyzed the incidence of teicoplanin ADRs in a retrospective study of 304 newly teicoplanin-exposed, immunocompetent, hospitalized patients at a single Korean Medical Center between January 1, 2006 and December 31, 2015. @*Results@#Among 304 patients, 238 (78.3%) experienced vancomycin-associated ADRs prior to their teicoplanin exposure and 58 (19.1%) experienced teicoplanin- associated ADRs, which were mostly hypersensitivity reactions without acute kidney injury. The incidence of teicoplanin ADRs was higher in patients who previously experienced vancomycin-related ADRs (23.1% vs. 5.3%, p < 0.001). History of drug allergy was a statistically significant risk factor of teicoplanin ADRs. The incidence of teicoplanin ADRs significantly increased in patients with multiple organ involvement in vancomycin hypersensitivity reactions. @*Conclusions@#Teicoplanin should be administered with caution and clinicians must consider the risk factors of cross-reaction when prescribing teicoplanin to individuals with a history of vancomycin hypersensitivity.
Full text: Available Index: WPRIM (Western Pacific) Journal: The Korean Journal of Internal Medicine Year: 2020 Type: Article

Similar

MEDLINE

...
LILACS

LIS

Full text: Available Index: WPRIM (Western Pacific) Journal: The Korean Journal of Internal Medicine Year: 2020 Type: Article